4 days post op Breast Augmentation, I have dizziness and light headed episodes. Is this normal?

I'm Day 4 Post Op from Breast Augmentation with no complications, however, today I've been having dizzy or light headed symptoms. Is this normal? I'm hardly taking any pain medication. I've taken 2.5 total since surgery and have mostly been alternating regular ibuprofen and Tylenol as needed. But, haven't needed often. My right breast is also significantly higher than the left. It does have a 25cc larger implant, but is sitting so much higher and feels different than the other. Is this normal?

Doctor Answers (4)

Dizziness and lightheadedness 4 days after breast augmentation should be examined by your plastic surgeon

+1
Since you are taking small amounts of narcotic medications it is unlikely that this is causing your dizziness and lightheadedness.  I suggest that you see your plastic surgeon for an examination, blood pressure and diagnosis.  The concern would be an anemia related to blood loss during surgery.


Boston Plastic Surgeon
4.5 out of 5 stars 29 reviews

4 days post op Breast Augmentation, I have dizziness and light headed episodes. Is this normal?

+1
Symptoms such as those you describe sound benign, but always of concern. It could be as simple as untoward effects from narcotic medications.  Ensure that you are well hydrated by drinking plenty of fluids and ambulating, as dehydration could cause similar symptoms. Regardless, I would discuss your issues with your surgeon as you must rule out other significant causes. Seek medical attention if these worsen or any new ones appear. 

It takes 6-12 weeks for swelling to subside ad your implants to settle. Be patient and await your final results. Then, you can assess your results and discuss with your surgeon about any concerns. Best wishes!  Hope tha this helps!

Lewis Albert Andres, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 12 reviews

Call your surgeon today for questions regarding the question of dizziness

+1
Dizziness as you describe is not usual, but it should be discussed with your surgeon or whoever is covering him or her this weekend.  Part of our job as surgeons is to care for our patients after surgery.  We expect to be contacted with this type of issue.  It may not be anything serious, but this cannot be evaluated by online consultants. 

As far as the question of unevenness, it is far more common for there to be some unevenness in the first weeks to months after surgery.  Uneven sized implants suggests that there was some degree of unevenness beforehand, as is usual.  The asymmetry is magnified by swelling and the differential rate of healing.  This likely will improve with time and will be addressed over time if needed.

Do give your surgeon a call to discuss your question of dizziness.

Michael S. Hopkins, MD
Albuquerque Plastic Surgeon
5.0 out of 5 stars 42 reviews

You might also like...

Light headed four days post augmentation

+1
The light headedness may be do to dehydration if you are not drinking a lot of fluids.  Yes, it is normal for one or both implants to be sitting high at this stage.  They usually take 3-6 weeks to settle or drop, but can take as long as 3-6 months.

Todd C. Case, MD
Tucson Plastic Surgeon
5.0 out of 5 stars 29 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.